MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ9 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ9 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-01-165
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Osteolysis (2377); Limb Fracture (4518); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/24/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation received alleging that the patient suffers from pain, discomfort, swelling, and immobilization and acute localized damage to tissue and/or bone surround the acetabulum and systemic injuries.Also alleged are an excessive level of chromium and cobalt.26 sep 2014 - plaintiff¿s preliminary disclosure form was received, which identified dob information.The complaint and associated mdrs were updated.There was no new information that would change the outcome of the investigation.7 jun 2021 - after review of medical records, the patient was revised due to failed right tha, trunnionosis, osteolysis.Operative notes reported that there was significant wear debris and metallosis around the trunnion.The stem has a corroded trunnion and was removed.There was extensive osteolysis noted of the proximal femur.Multiple proximal fractures of the femur were noted in the areas of extensive lysis in the trochanter and anterior femur.Also due to the extensive osteolysis around the acetabular implant, posterior wall and ischial rim fractures were noted.It was also noted that the surgery was delayed for 4 hours.Doi: (b)(6) 2006, dor: (b)(6) 2020, right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 (clinical code e2402) h6 clinical code: appropriate term / code not available (e2402) is used to capture unspecified tissue injury (e2015).

Brand Name
SUMMIT POR TAPER SZ9 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12107791
Report Number1818910-2021-14230
Device Sequence Number19866355
Product Code LPH
UDI-Device Identifier10603295059400
UDI-Public10603295059400
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-01-165
Device Catalogue Number157001165
Device Lot NumberY3SCE1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer07/16/2021
09/28/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date07/19/2021
10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +2.; ASR ACETABULAR CUPS 56.; ASR UNI FEMORAL IMPL SIZE 49.; SUMMIT POR TAPER SZ9 STD OFF.; ADAPTER SLEEVES 12/14 +2; ASR ACETABULAR CUPS 56; ASR UNI FEMORAL IMPL SIZE 49; SUMMIT POR TAPER SZ9 STD OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR